MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII TIBIAL ALIGNMENT TUBE; PRSTHSIS,KNEE,PATLLO/FMRTIBL,SMI-CNSTRAIND,UNCMNTD,PR,CTD,PLYMR/MTL/PLYMR

SMITH & NEPHEW, INC. GII TIBIAL ALIGNMENT TUBE; PRSTHSIS,KNEE,PATLLO/FMRTIBL,SMI-CNSTRAIND,UNCMNTD,PR,CTD,PLYMR/MTL/PLYMR
Catalog Number 71440448
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Information (3190)
Date of Event 05/16/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the tibial alignment guide pieces are not connecting correctly.There was no patient injury.
 
Additional Manufacturer Narrative
The associated complaint devices was returned and evaluated.A visual examination of the returned gii tibial alignment tubes indicated moderate damage from wear/use.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A functional evaluation indicated that the failure mode could not be verified as all returned devices function as intended with functional/dimensional gages.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate further as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
GII TIBIAL ALIGNMENT TUBE
Common Device Name
PRSTHSIS,KNEE,PATLLO/FMRTIBL,SMI-CNSTRAIND,UNCMNTD,PR,CTD,PLYMR/MTL/PLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7604393
Report Number1020279-2018-01124
Device Sequence Number16493077
Product Code MBH
UDI-Device Identifier03596010215574
UDI-Public03596010215574
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71440448
Device Lot Number17GTD0002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/16/2018
Supplement Date Received by Manufacturer05/16/2018
Initial Report FDA Received Date06/15/2018
Supplement Report FDA Received Date07/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1